MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OJR414
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in new zealand reported via a fisher & paykel healthcare (f&p) representative that one of the tubing's of an ojr414 optiflow junior 2 nasal cannula was detached and the other one was collapsed during use on a patient the healthcare facility further reported that the patient experienced minor desaturation but was recovered to a stable condition upon replacing the cannula.There were no reported further patient consequences.
 
Event or Problem Description
A healthcare facility in new zealand reported via a fisher & paykel healthcare (f&p) representative that one of the tubing's of an ojr414 optiflow junior 2 nasal cannula was detached and the other one was collapsed during use on a patient the healthcare facility further reported that the patient experienced minor desaturation but was recovered to a stable condition upon replacing the cannula.There were no reported further patient consequences, and the patient was discharged.
 
Additional Manufacturer Narrative
(b)(4).Method: the subject device, ojr414 optiflow junior 2 nasal cannula was returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.Our investigation is based on the analysis of the returned device, information, photograph(s) and description of events provided by the healthcare facility, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the subject device confirmed that the right-side tube of the subject cannula was detached with visible glue residue on the inside of the cannula tube joint.It was also observed that the detached tube end was found stretched and the cannula was found to be torn at the tube joint.The left side tube of the subject cannula was still intact with the cannula tube joint but was found to be stretched and squashed.Conclusion: our investigation was unable to determine the exact cause of the reported complaint.Based on our knowledge of the product it is most likely that the cannula was subjected to an excessive force.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.Samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions which accompany the subject device ojr414 optiflow junior 2 nasal cannula m show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "appropriate patient monitoring (e.G., oxygen saturation) must be used at all times.Failure to monitor the patient may result in loss of therapy, serious harm or death." "ensure all connections are secure during use.Check the cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.".

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key22082926
Report Number9611451-2025-00476
Device Sequence Number7885647
Product Code BTT
UDI-Device Identifier09420012435934
UDI-Public(01)09420012435934(10)2102964465(11)240125(17)270125
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K222197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOJR414
Device Catalogue NumberOJR414
Device Lot Number2102964465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/25/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 MO
Patient SexUnknown